Electronic Communications in Probability

Percolation Dimension of Brownian Motion in $R^3$

Chad Fargason

Full-text: Open access

Abstract

Let $B(t)$ be a Brownian motion in $R^3$. A subpath of the Brownian path $B[0,1]$ is a continuous curve $\gamma(t)$, where $\gamma[0,1] \subseteq B[0,1]$ , $\gamma(0) = B(0)$, and $\gamma(1) = B(1)$. It is well-known that any subset $S$ of a Brownian path must have Hausdorff dimension $\text{dim} (S) \leq 2.$ This paper proves that with probability one there exist subpaths of $B[0,1]$ with Hausdorff dimension strictly less than 2. Thus the percolation dimension of Brownian motion in $R^3$ is strictly less than 2.

Article information

Source
Electron. Commun. Probab., Volume 3 (1998), paper no. 7, 51-63.

Dates
Accepted: 27 February 1998
First available in Project Euclid: 2 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1456935913

Digital Object Identifier
doi:10.1214/ECP.v3-993

Mathematical Reviews number (MathSciNet)
MR1641070

Zentralblatt MATH identifier
0907.60069

Subjects
Primary: 60J65: Brownian motion [See also 58J65]

Keywords
Percolation dimension boundary dimension intersection exponent

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Fargason, Chad. Percolation Dimension of Brownian Motion in $R^3$. Electron. Commun. Probab. 3 (1998), paper no. 7, 51--63. doi:10.1214/ECP.v3-993. https://projecteuclid.org/euclid.ecp/1456935913


Export citation

References

  • Bass, R. (1995), Probabilistic Techniques in Analysis, Springer-Verlag.
  • Bishop, C., Jones, P., Pemantle, R. an Peres, Y. (1997), the dimension of the Brownian frontier is greater than 1, J. Funct. Anal. 143, 309-336.
  • Burdzy, K. (1990), Percolation dimension of fractals, J. Math. Anal. Appl. 145, 282-288.
  • Burdzy, K. and Lawler, G. (1990), Non-intersection exponents for random walks and Brownian motion, Part II: Estimates and applications to a random fractal, Ann. Probab. 18, 981-1009.
  • Burdzy, K.; (1995), Labyrinth dimension of Brownian trace, Dedicated to the memory of Jerzy Neyman, Probab. Math. Statist. 15, 165-193.
  • Durrett, R. (1984), Brownian Motion and Martingales in Analysis, Wadsworth.
  • Dvoretsky, A., Erdos, P. and Kakutani, S. (1950), Double points of paths of Brownian motions in n-space, Acta. Sci. Math. Szeged 12, 75-81.
  • Dvoretsky, A., Erdos, P., Kakutani, S. and Taylor, S. J. (1957), Triple points of Brownian paths in 3-space, Proc. Cambridge Philos. Soc. 53, 856-862.
  • Falconer, K. (1990), Fractal Geometry, John Wiley & Sons.
  • Kaufman, R. (1969), Une propriete metrique du movement brownien, C. R. Acad. Sci., Paris 268, 727-728.
  • Lawler, G. (1991), Intersections of Random Walks, Brikhauser-Boston.
  • Lawler, G. (1996), Hausdorff dimension of cut points for Brownian motion, Electronic J. Probab. 1, paper no. 2.
  • Lawler, G. (1996), The dimension of the frontier of planar Brownian motion, Electronic Comm. Probab. 1, 29-47.
  • Pemaltle, R. (1997), The probability that Brownian motion almost contains a line, Ann. Inst. H. Poncare Probab. Statist. 33, 147-165.
  • Perkins, E. and Taylor, S. J. (1987), Uniform measure results for the image of subsets under Brownian motion, Probab. Theory Relat. Fields 76, 257-289.
  • Revuz, D. and Yor, M. (1991), Continuous Martingales and Brownian Motion, Springer-Verlag.
  • Werner, W. (1995), An upper bound to the disconnection exponent for two-dimensional Brownian motion, Bernoulli 1, 371-380.
  • Werner, W. (1996), Bounds for disconnection exponents, Electronic Comm. Prob. 1, 19-28.